Alert archive / California / Flash Flood Warnings in 2018

Flash Flood Warning 3, NWS Los Angeles, CA

January 9, 2018Santa Barbara County, Ventura County, California

NWS Los Angeles, CA issued this flash flood warning at Jan 9, 2018, 3:35 AM PST for Santa Barbara County, Ventura County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 9, 2018, 3:35 AM PST (11:35 UTC)
Expired
Jan 9, 2018, 9:30 AM PST
In force
6 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

Counties Santa Barbara County, CA, Ventura County, CA

The radar

The Los Angeles radar (KVTX), 12 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 11.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2018-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2018-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

768 
WGUS56 KLOX 091135
FFWLOX
CAC083-111-091730-
/O.NEW.KLOX.FF.W.0003.180109T1135Z-180109T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service OXNARD CA
335 AM PST TUE JAN 9 2018

The National Weather Service in OXNARD has issued a

* Flash Flood Warning for...
  The Thomas Burn Scar in Northwestern Ventura County in 
  southwestern California... Central Santa Barbara County in 
  southwestern California...

* Until 930 AM PST

* At 331 AM PST, National Weather Service doppler radar and 
  automated rain gages indicated heavy rain moving into the Thomas 
  burn scar. Rainfall rates will range between three quarters of an 
  inch to one inch and a quarter per hour. Flash flooding and mud 
  and debris flows are expected to begin shortly.

* Some locations that will experience flooding include...
  Thomas Burn Scar

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Warning for a recent burn area means that flooding and
debris flows are imminent or occurring. Residents living in or
immediately downstream should take immediate precautions to protect
life and property. Quickly move away from the burn area only if it is
safe to do so, otherwise shelter in place and move to a second story
or the highest location in your home to stay out of the path of
fast-moving water and debris flows.

&&

LAT...LON 3441 11894 3428 11921 3428 11930 3431 11930
      3431 11938 3437 11947 3440 11948 3442 11953
      3444 11968 3447 11971 3465 11943 3456 11911
      3446 11892

$$

Hall/Kaplan
4 follow-up statements
347 
WGUS76 KLOX 091155
FFSLOX

Flash Flood Statement
National Weather Service OXNARD CA
355 AM PST TUE JAN 9 2018

CAC083-111-091730-
/O.CON.KLOX.FF.W.0003.000000T0000Z-180109T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ventura CA-Santa Barbara CA-
355 AM PST TUE JAN 9 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM PST FOR 
THE THOMAS BURN SCAR NORTHWESTERN VENTURA AND CENTRAL 
SANTA BARBARA COUNTIES...

At 346 AM PST, national Weather Service doppler radar and automated 
rain gages continue to indicate heavy rain across moving into the 
Thomas Burn Scar. Very heavy downpours around 0.25 inch in 5 minutes 
and 0.75 inch in 15 minutes have been observed at the western edge of 
the Thomas burn scar. Flash flooding and mud and debris flow are 
expected to begin shortly, if not already.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Warning for a recent burn area means that flooding and
debris flows are imminent or occurring. Residents living in or
immediately downstream should take immediate precautions to protect
life and property. Quickly move away from the burn area only if it is
safe to do so, otherwise shelter in place and move to a second story
or the highest location in your home to stay out of the path of
fast-moving water and debris flows.

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3441 11894 3428 11921 3428 11930 3431 11930
      3431 11938 3437 11947 3440 11948 3442 11953
      3444 11968 3447 11971 3465 11943 3456 11911
      3446 11892

$$

Hall
593 
WGUS76 KLOX 091253
FFSLOX

Flash Flood Statement
National Weather Service OXNARD CA
453 AM PST TUE JAN 9 2018

CAC083-111-091730-
/O.CON.KLOX.FF.W.0003.000000T0000Z-180109T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ventura CA-Santa Barbara CA-
453 AM PST TUE JAN 9 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM PST FOR
NORTHWESTERN VENTURA AND CENTRAL SANTA BARBARA COUNTIES...

At 442 AM PST, Doppler radar continued to indicate very heavy 
rainfall with rates as high as one and a half inch per hour. There 
have been numerous reports of flooding and debris flows from 
Montecito, La Conchita and into the Thomas Burn Area. Several 
highways and roadways have been shutdown or impacted as well, 
including Highway 101 in Montecito. Flash flooding and debris 
flows are expected to continue over the next several hours. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Warning for a recent burn area means that flooding and
debris flows are imminent or occurring. Residents living in or
immediately downstream should take immediate precautions to protect
life and property. Quickly move away from the burn area only if it is
safe to do so, otherwise shelter in place and move to a second story
or the highest location in your home to stay out of the path of
fast-moving water and debris flows.

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3441 11894 3428 11921 3428 11930 3431 11930
      3431 11938 3437 11947 3440 11948 3442 11953
      3444 11968 3447 11971 3465 11943 3456 11911
      3446 11892

$$

Kaplan/Munroe
852 
WGUS76 KLOX 091451
FFSLOX

Flash Flood Statement
National Weather Service OXNARD CA
651 AM PST TUE JAN 9 2018

CAC083-111-091730-
/O.CON.KLOX.FF.W.0003.000000T0000Z-180109T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ventura CA-Santa Barbara CA-
651 AM PST TUE JAN 9 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM PST FOR 
THE THOMAS BURN AREA IN NORTHWESTERN VENTURA AND CENTRAL 
SANTA BARBARA COUNTIES...

At 642 AM PST, Doppler radar and area rain gauges have indicated a 
decrease in rainfall intensity across the warned area. Reports of 
flooding and debris flows continue however from the previous intense 
rain, which could continue for the next couple of hours. 

The organized and steady rain will likely weaken in the next hour or 
two, then occasional showers or thunderstorms will be possible 
through the day, which could result in heavy rain and additional 
flooding and debris flows. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Warning for a recent burn area means that flooding and
debris flows are imminent or occurring. Residents living in or
immediately downstream should take immediate precautions to protect
life and property. Quickly move away from the burn area only if it is
safe to do so, otherwise shelter in place and move to a second story
or the highest location in your home to stay out of the path of
fast-moving water and debris flows.

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3441 11894 3428 11921 3428 11930 3431 11930
      3431 11938 3437 11947 3440 11948 3442 11953
      3444 11968 3447 11971 3465 11943 3456 11911
      3446 11892

$$

Kittell
133 
WGUS76 KLOX 091728
FFSLOX

Flash Flood Statement
National Weather Service OXNARD CA
928 AM PST TUE JAN 9 2018

CAC083-111-091733-
/O.EXP.KLOX.FF.W.0003.000000T0000Z-180109T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ventura CA-Santa Barbara CA-
928 AM PST TUE JAN 9 2018

...THE FLASH FLOOD WARNING FOR NORTHWESTERN VENTURA AND CENTRAL SANTA
BARBARA COUNTIES WILL EXPIRE AT 930 AM PST...

At 920 am, the heavy rain has currently ended across the Thomas Fire 
Burn area, allowing the expiration of this Flash Flood Warning.
Additional showers are developing off the coast and are expected to 
move into the Thomas burn area between 930 am and 10 am. Additional
warnings and advisories may need to be issued with the threat
of thunderstorms and brief heavy downpours.

LAT...LON 3441 11894 3428 11921 3428 11930 3431 11930
      3431 11938 3437 11947 3440 11948 3442 11953
      3444 11968 3447 11971 3465 11943 3456 11911
      3446 11892

$$

Gomberg/Boldt

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 3:11 AM PST, 24 minutes earlier.

Area forecast discussion, Jan 9, 3:11 AM PST, 24 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
311 AM PST Tue Jan 9 2018

.SYNOPSIS...
Rain will become heavy, especially in isolated thunderstorms with
gusty south winds this morning as a cold front pushes through the
region. Behind the front this afternoon, rain and mountain snow
will become showery in nature with a continued slight chance of
thunderstorms. A warming and drying trend is expected Wednesday
through this weekend.

&&

.SHORT TERM...(TDY-THU)

The storm is not exactly behaving as forecast. A 547 DM upper low
is 250 miles to the west of Pt Conception. The SFC low is just to
the west of the Bay Area and the cold front is about 80 miles to
the west of the Central Coast. There is a large area of PVA over
western SBA county and is beginning to produce rainfall rates
over a half inch per hour. There is an area of NVA over Ventura
county and this along with drying downsloping east winds have kept
the county mostly dry so far. An area of moist difluent flow is
over LA county and this has kept light ocnl mdt rain going over
the area. The problem facing the forecast is the speed of the
front and the upper low. The upper low and front are just not
moving as fast as anticipated. Although now the confidence in
exact timing of the heavy rainfall is lower still think the
general forecast idea is good. Heavy rain will move from west to
east this morning. Good south flow ahead of front will create good
orographic lift and heavy rainfall along the south facing slopes.
These rainfall rates will be more than capable of producing flash
flooding esp in and around the recent burn areas.

The slowness of the system will help the rainfall totals and when
all is said and done the coasts will see 2 to 4 inches of rain
while the coastal slopes will see 4 to 7 inches with locally
heavier amounts.

The system looks a little more convective now and there is plenty
of instability offshore along with good dynamics. A 45 kt low
level jet will interact with the front later this morning and this
will likely pump up the convection. TSTMs will be a major flooding
threat as they could bring rainfall rates up to 1.5 inches per
hour.

Winds are doing well with plenty of gusts to 50 mph and some 60 to
65 mph gusts across the higher terrain. These winds will continue
through the morning and then turn more the west and subside behind
the front in the afternoon.

Snow levels are very high as the entire area is still in the warm
sector of the flow. Snow levels will fall behind the front but in
reality this storm will not produce much snow below 7000 feet.

Due to the slowness of the storm this afternoon will likely be
wetter than earlier thought with the rain perhaps lasting into the
early afternoon and then shower activity flowing on the fronts
heels.

NVA and cooler drier air will move in during the evening and the
showers will decrease. The best chc of showers will be along the
north slopes where the flow will intersect with north slopes. Snow
levels will drop down to 6000 feet but there will not be that much
precip and thus little in the way of accumulations.

High pressure will start to build in on Wednesday. It will be dry
and skies will clear. There will be a decent north push Wednesday
evening and it will be breezy through the I-5 corridor as well as
the SBA south coast. The wind gusts will be close to advisory
levels.

On Thursday the offshore grads shift to the NE and a weak Santa
Ana sets up. There will be NE canyons in LA and VTA counties as
well as the central coast. The combination of offshore flow and
585 DM hgts will allow for a big 8 to 12 degree jump in max temps.

.LONG TERM...(FRI-MON)

Both the GFS and the EC agree that there will be at least four
days of upper level ridging and offshore flow. The best offshore
will be on Saturday and there will likely be low level advisory NE
winds across the usual Santa Ana prone locations.

Otherwise look for four days of mostly clear skies and max temps
12 to 15 degrees above normals with some cstl vly highs in the
lower 80s.

&&

.AVIATION...

09/0525Z

At 0500Z, there was no marine inversion at KLAX.

Overall, low confidence in 06Z TAFs. Cold front will move across
the area tonight/early Tuesday morning, bringing MVFR to LIFR
conditions along with moderate to heavy rain. Timing of flight
category changes is low confidence, possibly +/- 2 hours of
current forecasts. Behind the front, scattered showers will
continue into early this evening with MVFR conditions likely.
Gusty southeasterly winds will develop just along and behind the
front tonight/early Tuesday morning then shifting to westerly
behind the front.

There will be a 20% chance of thunderstorms at all sites overnight
and Tuesday.

KLAX...low confidence in 06Z TAF. Timing of flight category
changes, and heavy rainfall, is low confidence (+/- 2 hours of
current forecasts) tonight/Tuesday morning. East to southeast
winds will increase 06Z-17Z (with gusts around 30 kt likely).
There is a 20% chance of thunderstorms tonight/Tuesday.

KBUR...low confidence in 06Z TAF. Timing of flight category
changes, and heavy rainfall, is low confidence (+/- 2 hours of
current forecasts) tonight/Tuesday morning. Southeast winds will
increase 06Z-17Z (with gusts near 30 kt likely). There is a 20%
chance of thunderstorms tonight/Tuesday.

&&

.MARINE...

09/100 AM

For the Outer Waters, high confidence in current forecast. Gale
force southeasterly winds this morning will shift to the northwest
this afternoon, but remain at Gale force levels. Therefore, the
GALE WARNING has been extended until this evening. Winds will
diminish late tonight, but remain at Small Craft Advisory (SCA)
levels through Wednesday night. For Thursday through Saturday,
winds and seas are expected to remain below SCA levels, although
there is a 30% chance of SCA level winds Thursday and Friday
afternoon.

For the Inner Waters, high confidence in current forecast. For the
waters north of Point Sal, Gale force southeasterly winds this
morning will shift to the northwest this afternoon, but remain at
Gale force levels. Therefore, the GALE WARNING has been extended
until this evening. There is a 40% chance of SCA level conditions
Wednesday and Wednesday night, then winds and seas are expected to
remain below SCA levels Thursday through Saturday. For the waters
south of Point Conception, SCA level winds will persist across the
SBA Channel today through Wednesday night, southeasterly winds
this morning then west to northwest winds this afternoon through
Wednesday night. For PZZ655, Gale force southeast winds will
persist through mid-morning today then shift to the west and
northwest this afternoon through Wednesday night with SCA level
winds likely through Wednesday evening.

There will be isolated thunderstorms across the coastal waters
with a threat of waterspouts from this evening through this
afternoon.

A large westerly swell will move across the coastal waters
today and Wednesday, producing high surf conditions along west and
northwest-facing beaches.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 7 AM PST this morning for zones
      34>36-39-59. (See LAXNPWLOX).
     High Surf Advisory in effect from 4 PM this afternoon to 4 PM
      PST Wednesday for zones 34-35-40-41-87. (See LAXCFWLOX).
     Flash Flood Watch in effect through this evening for zones
      36-39>41-44>46-52>54-88-547. (See LAXFFALOX).
     High Wind Warning in effect until 7 AM PST this morning for
      zones 37-38-51-52. (See LAXNPWLOX).
     Wind Advisory in effect until noon PST today for zones
      40-41-44-45-87-88-547. (See LAXNPWLOX).
     High Wind Warning in effect until noon PST today for zone 46. (See LAXNPWLOX).
     Winter Storm Warning in effect until 10 PM PST this evening
      for zones 53-54. (See LAXWSWLOX).
PZ...Gale Warning in effect until 9 PM PST this evening for zones
      645-670-673-676. (See LAXMWWLOX).
     Small Craft Advisory in effect until 9 PM PST this evening
      for zone 650. (See LAXMWWLOX).
     Gale Warning in effect until 9 AM PST this morning for zone
      655. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK...(THU-MON)
No significant hazards expected.

&&

PUBLIC...Rorke
AVIATION...RAT
MARINE...RAT
SYNOPSIS...Munroe

weather.gov/losangeles

In the hours before

Local storm report, Jan 8, 11:29 PM PST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1129 PM PST MON JAN 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     NON-TSTM WND DMG 5 S SANTA MARIA         34.87N 120.43W
01/08/2018                   SANTA BARBARA      CA   LAW ENFORCEMENT

            TREE DOWN IN LANES.

&&

HALL
Local storm report, Jan 8, 11:37 PM PST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1137 PM PST MON JAN 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     NON-TSTM WND GST 13 NNW CUYAMA           35.10N 119.77W
01/08/2018  M57 MPH          SAN LUIS OBISPO    CA   MESONET

            MESONET STATION CAZC1, CARRIZO.

&&

HALL
Local storm report, Jan 9, 12:44 AM PST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1244 AM PST TUE JAN 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 AM     NON-TSTM WND GST 33 S REFUGIO STATE BEAC 33.98N 120.08W
01/09/2018  M61 MPH          SANTA BARBARA      CA   MESONET

            MESONET STATION SRIC1, SANTA ROSA ISLAND.

&&

HALL
Special weather statement, Jan 9, 1:00 AM PST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service OXNARD CA
100 AM PST TUE JAN 9 2018

CAZ034>037-039-051-052-091000-
Santa Ynez Valley CA-San Luis Obispo County Interior Valleys CA-
San Luis Obispo County Central Coast CA-
Santa Barbara County South Coast CA-
San Luis Obispo County Mountains CA-
Santa Barbara County Mountains CA-
Santa Barbara County Central Coast CA-
100 AM PST TUE JAN 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SANTA BARBARA AND
WESTERN SAN LUIS OBISPO COUNTIES UNTIL 200 AM PST...

At 1254 AM PST, Doppler radar was tracking a strong squall line
nearshore to the Central Coast from near Gaviota and Cambria to the
north. This squall will be capable of causing downed trees and
blowing shingles off of roofs.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
  Santa Maria...San Luis Obispo...Lompoc...Morro Bay...Pismo Beach...
  Arroyo Grande...Nipomo...Cambria...Solvang...
  Vandenberg Air Force Base...
  Highway 101 through Gaviota State Park...and Santa Margarita.

LAT...LON 3579 12113 3529 12041 3461 12004 3447 12013
      3444 12045 3453 12052 3458 12065 3470 12060
      3476 12064 3486 12061 3490 12067 3513 12064
      3521 12086 3526 12090 3543 12088 3546 12100
      3564 12117 3567 12128 3580 12135
TIME...MOT...LOC 0854Z 239DEG 48KT 3476 12036

Kaplan/Hall
Local storm report, Jan 9, 1:15 AM PST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
115 AM PST TUE JAN 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 AM     NON-TSTM WND DMG 2 N ARROYO GRANDE       35.15N 120.59W
01/09/2018                   SAN LUIS OBISPO    CA   LAW ENFORCEMENT

            TREE DOWN BLOCKING LANES.

&&

HALL
Special weather statement, Jan 9, 3:33 AM PST, 2 minutes before
Special Weather Statement
National Weather Service OXNARD CA
333 AM PST TUE JAN 9 2018

CAZ036-039-040-044-052-053-550-091245-
Santa Cruz and Anacapa Islands CA-Santa Ynez Valley CA-
Ventura County Interior Valleys CA-Ventura County Mountains CA-
Santa Barbara County South Coast CA-Ventura County Coast CA-
Santa Barbara County Mountains CA-
333 AM PST TUE JAN 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VENTURA AND CENTRAL
SANTA BARBARA COUNTIES UNTIL 445 AM PST...

At 329 AM PST, Doppler radar was tracking a strong squall line off
the coast of Santa Barbara to Santa Cruz Island moving east to
northeast at 30 mph. This squall line is expected to continue to
move east to northeast affecting coastal areas from Santa Barbara to
Oxnard.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
  Oxnard...Ventura...Santa Barbara...Camarillo...Montecito...
  Santa Cruz Island...Carpinteria...Summerland...La Conchita...
  Rincon Point... Ventura Harbor... Solimar Beach...

LAT...LON 3406 11982 3406 11976 3440 11973 3442 11979
      3442 11983 3448 11983 3463 11939 3440 11919
      3417 11904 3414 11921 3427 11928 3427 11931
      3437 11946 3439 11952 3441 11956 3442 11968
      3439 11973 3406 11975 3404 11971 3402 11982
TIME...MOT...LOC 1129Z 239DEG 49KT 3445 11968

Kaplan/Munroe

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 1:00 AM PSTSpecial Weather StatementLOXSan Luis Obispo60 min
Jan 9, 1:55 AM PSTAreal Flood AdvisoryLOXSan Luis Obispo, Santa Barbara6 hr
Jan 9, 2:15 AM PSTSmall Craft AdvisoryLOX42 hr
Jan 9, 2:32 AM PSTFlash Flood WarningLOXSanta Barbara, Ventura3 hr
Jan 9, 2:56 AM PSTFlash Flood WarningLOXSan Luis Obispo, Santa Barbara4 hr
Jan 9, 3:25 AM PSTSpecial Marine WarningLOX50 min
Jan 9, 3:33 AM PSTSpecial Weather StatementLOXVentura72 min
Jan 9, 3:59 AM PSTAreal Flood AdvisoryLOXSanta Barbara, Ventura3 hr
Jan 9, 4:29 AM PSTSpecial Marine WarningLOX91 min
Jan 9, 4:29 AM PSTSpecial Weather StatementLOXVentura61 min
Jan 9, 6:02 AM PSTAreal Flood AdvisoryLOXLos Angeles3 hr
Jan 9, 10:39 AM PSTAreal Flood AdvisoryLOXSanta Barbara, Ventura3 hr
Jan 9, 11:50 AM PSTFlash Flood WarningLOXSanta Barbara, Ventura3 hr
Jan 9, 12:29 PM PSTAreal Flood AdvisoryLOXLos Angeles4 hr

Nearby

Flash Flood Warnings in California, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.